# SDR SIMA962521

- Difficulty date: September 8, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N381AE
- Make and model: Saab 340B
- Aircraft serial: 340B381
- Engine: Ge CT79B
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Right
- Part time: 1,423 hours
- Stage of operation: TX
- Nature of condition: B
- Precautionary procedure: F, E

## Discrepancy

FLIGHT CREW REPORTED ENGINE PRODUCED EXCESSIVE SMOKE FROM TAIL PIPE DURING START-UP, SHUTDOWN OF ENGINE.  RESTARTED PER MOC REQUEST AND OIL PRESSURE FLUCTUATED, SHUT DOWN AFTER 20 SECONDS AND NOTICED OIL DRIPPING OUT OF TAIL PIPE.  MTX VISUALLY CHECKED ENGINE PRIOR TO RESTARTING ENGINE TO PERFORM GROUND OPERATIONAL CHECK.  ALL PARAMETERS APPEARED NORMAL UNTIL APPROXIMATELY 90/90 PERCENT NG.  ENGINE BANGED, CHIP DETECTOR LIGHT CAME ON, SHUT DOWN ENGINE AND DISCHARGED ENGINE FIRE BOTTLE AS A PRECAUTION.  REPLACED FIRE BOTTLE AND RT ENGINE ASSY PER APPLICABLE MANUALS.  PERFORMED GROUND RUNS.  AIRCRAFT RETURNED TO SERVICE.  NOTE:  FAILED ENGINE WILL BE SENT TO GE FOR TEAR-DOWN EVALUATION. PART TOTAL CYCLES.  (X)
